Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 81, NWS Cheyenne, WY

July 6, 2016Niobrara County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 6, 2016, 3:47 PM MDT for Niobrara County, Wyoming. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2016, 3:47 PM MDT (21:47 UTC)
Expired
Jul 6, 2016, 4:15 PM MDT
In force
28 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Niobrara County, WY

The radar

The Rapid City radar (KUDX), 159 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 3:50 PM MDTNON-TSTM WND GST 602 Sw Redbird, WYOBSERVER ESTIMATED 50 TO 60 MPH. BENT LARGE TREES OVER PRETTY GOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 9.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-380 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WUUS55 KCYS 062147
SVRCYS
WYC027-062215-
/O.NEW.KCYS.SV.W.0081.160706T2147Z-160706T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 415 PM MDT

* AT 346 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTH OF MULE CREEK JUNCTION TO NEAR REDBIRD
  TO NEAR MANVILLE...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  REDBIRD AROUND 350 PM MDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE VAN
TASSELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4321 10405 4262 10408 4280 10479 4320 10443
      4351 10443 4350 10406
TIME...MOT...LOC 2146Z 277DEG 36KT 4350 10422 4320 10434 4285 10459 

HAIL...1.00IN
WIND...60MPH
 
$$

RUBIN
3 follow-up statements
579 
WWUS55 KCYS 062201
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
401 PM MDT WED JUL 6 2016

WYC027-062215-
/O.CON.KCYS.SV.W.0081.000000T0000Z-160706T2215Z/
NIOBRARA WY-
401 PM MDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR EASTERN NIOBRARA COUNTY...

AT 400 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DEWEY TO NEAR REDBIRD TO NEAR LUSK...MOVING EAST
AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. AT 350 PM MDT...A
         60 MPH WIND GUST WAS REPORTED 2 MILES SOUTHWEST OF REDBIRD.

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN NIOBRARA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4275 10407 4288 10471 4320 10443 4351 10443
      4350 10406 4321 10405
TIME...MOT...LOC 2200Z 277DEG 36KT 4349 10406 4319 10418 4284 10444 

HAIL...1.00IN
WIND...60MPH
 
$$

RUBIN
748 
WWUS55 KCYS 062206
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
406 PM MDT WED JUL 6 2016

WYC027-062215-
/O.CON.KCYS.SV.W.0081.000000T0000Z-160706T2215Z/
NIOBRARA WY-
406 PM MDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHEASTERN NIOBRARA COUNTY...

AT 406 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DEWEY TO 8 MILES SOUTHEAST OF REDBIRD TO 6 MILES
NORTHEAST OF LUSK...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN NIOBRARA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4297 10406 4302 10436 4318 10422 4350 10414
      4350 10406 4321 10405
TIME...MOT...LOC 2206Z 277DEG 36KT 4348 10399 4318 10411 4283 10437 

HAIL...1.00IN
WIND...60MPH
 
$$

RUBIN
729 
WWUS55 KCYS 062211
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT WED JUL 6 2016

WYC027-062221-
/O.EXP.KCYS.SV.W.0081.000000T0000Z-160706T2215Z/
NIOBRARA WY-
411 PM MDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NIOBRARA COUNTY
WILL EXPIRE AT 415 PM MDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4297 10406 4302 10436 4318 10422 4350 10414
      4350 10406 4321 10405
TIME...MOT...LOC 2208Z 277DEG 36KT 4348 10399 4318 10411 4283 10437 

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:44 PM MDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jul 6, 12:44 PM MDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1244 PM MDT WED JUL 6 2016

.UPDATE...
Issued at 1243 PM MDT Wed Jul 6 2016

Sfc pressure falls continue to become more widespread across the
forecast area, both in response to sfc heating under mostly sunny
skies and to the upper level trough moving across the northern
Rockies. Winds along and west of the Laramie Range have become
quite breezy as a result, with gusts upwards of 40 mph observed
across this area. Humidities across this area are on the downward
trend as well, and think over the next few hours will see these
conditions spread to the nearby eastern plains as the lee
trough/dryline shifts east ahead of the progressive upper wave.
So, will hold steady with the Red Flag Warning for now, although
am monitoring for possible expansion into the southern Nebraska
panhandle depending on the eventual eastward progression of the
lee trough/dryline.

Regarding storm potential, satellite imagery shows vigorous cu
over the northern Laramie Range as well as across Laramie County,
likely on the leading edge of the dryline. Should see initiation
over the next couple of hours as this boundary pushes east, with
best severe potential still looking to be across the far eastern
panhandle counties where dew points are upper 50s/low 60s within
southeastern flow. Certainly concerned for the possibility of
large hail and damaging winds from any storms that feed off this
environment, but enhanced 0-1km shear here could lend to a threat
for a tornado as well, namely along the Pine Ridge and vicinity.
Will monitor trends closely through the afternoon.

.SHORT TERM...(Today through Friday)
Issued at 345 AM MDT Wed Jul 6 2016

Lingering convection continues to dissipate as it shifts off to
the east early this morning. Skies will continue to become mostly
clear thru the rest of the morning hours. Two main forecast
challenges today will be critical fire conditions across much of
southeast Wyoming and the potential for severe thunderstorms
across the northern Nebraska Panhandle. The culprit for both is a
shortwave that will accelerate east thru Montana today. At the
surface...upstream lee-side pressure falls are already occurring
early this morning as the sfc reflection takes shape. The
developing sfc low will slide east into the western Nebraska
Panhandle by 00z. As this occurs, dryline will surge east across
the SE Wyoming plains and into the western Nebraska Panhandle by
afternoon. Behind the dryline, dew points will plummet into the
upper 20s/low 30s which when combined with upper 80s/low 90s for
highs will yield humidities in the 10-15 percent range.
Additionally, deep-mixing up towards 20 kft MSL in the PBL will
tap into winds that will gust to 25-35 mph. These conditions will
be enough to warrant an upgrade to a Red Flag Warning for lower
elevation zones where fuels are critical...FWZ301-310.

Forecast challenge #2 - Severe Thunderstorm Potential in the
northern Nebraska Panhandle. Dew point pooling ahead of the
dryline and eventually a southward propagating front will yield
progd sbcapes of 2500-3500 j/kg. These instabilities along with
deep layer shear of 35-45 knots will be sufficient for severe
thunderstorms. The key with today's severe thunderstorm potential
will be the timing of the dryline surge. If it occurs earlier,
convection doesn't get going until it moves east of our CWA. Later
and we have more widespread severe convection in the panhandle.
For now followed HRRR timing, keeping initiation northeast of the
North Platte River Valley between 1-3 PM with best strengthening
potential Chadron-Alliance thereafter. Added severe wording to
the forecast in these areas to account for this scenario. These
storms will likely be moving a pretty good clip...east at 30-35
mph or so. So although, weak convection will linger into the
evening hours, the severe weather potential should diminish
quickly by around 6 PM as best ingredients shift towards central
Nebraska.

Aforementioned shortwave will move into the Dakotas on Thursday
expect a dry and breezy day with NW winds that will gust 20-35
mph. Return flow develops quickly for Friday and aside from a few
showers/weak thunderstorms over far southeast WY, expect dry but
warmer conditions to ensue.

.LONG TERM...(Friday Night through Tuesday)
Issued at 345 AM MDT Wed Jul 6 2016

Upper ridge axis will drift east of the CWA Friday night and
Saturday as a potent upper low moves to just offshore of the
Pacific nw. Weak impulses lifting northeast ahead of the upper low
combined with some increased moisture moving northward should set
off at least isolated convection mainly over the plains Saturday
afternoon. Similar setup for Sunday as the upper low drifts east
into the northern Rocky mtns with convection looking to focus on a
surface trough that should be over the Nebraska Panhandle. Also
fairly windy over western parts of the CWA Sunday as stronger mid
level winds mix down in favorable southwesterly flow so could be
some fire weather concerns then. The upper system becomes
negatively tilted while lifting northeast over Montana Monday
while a decent cold front for July sweeps east across the CWA
Sunday night bringing breezy and cooler conditions Monday. Mainly
dry Tuesday with temperatures close to seasonable averages.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1243 PM MDT Wed Jul 6 2016

VFR conditions through the taf period. Isolated thunderstorms will
be possible at CDR by late afternoon. Southwesterly winds will
gust to 20-30 kts across southeast WY through the afternoon. A
front will push across the region tonight with winds becoming
northwesterly.

&&

.FIRE WEATHER...
Issued at 345 AM MDT Wed Jul 6 2016

A critical fire weather day ahead as a very dry, breezy and warm
air mass surges east today. West winds gusting 25-35 mph will
further dry out the air mass in downsloping conditions east of the
Laramie Range. A Red Flag Warning has been issued for fire weather
zones 301 and 310 (southeast WY plains east of the Laramie Range)
where these critical weather conditions intersect with cured
fuels. The worst of these conditions will be across the western
side of these zones from Converse, Platte and Laramie Counties.
Additionally, a few high-based showers/storms will be possible
Rawlins-Douglas-Lusk later today. A cold front will slide south
tonight, turning winds northwesterly for Thursday and bringing an
end to fire weather concerns at least through the end of the week.
Critical conditions may return again over the weekend (especially
Sunday).

&&

.CYS Watches/Warnings/Advisories...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-310.

NE...None.
&&

SHORT TERM...CAH
LONG TERM...RE
AVIATION...ZF
FIRE WEATHER...CAH
Hazardous weather outlook, Jul 6, 2:42 PM MDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
242 PM MDT WED JUL 6 2016

WYZ101>119-072045-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
242 PM MDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE EVENING. A FEW STORMS COULD BECOME STRONG WITH GUSTY
WINDS AND SMALL HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-072045-
DAWES-BOX BUTTE-
242 PM MDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR DAWES AND BOX BUTTE
COUNTIES. SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THE
EVENING...WITH THE STORMS CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ019>021-054-055-095-096-072045-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-
242 PM MDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE EVENING. A FEW STORMS COULD BECOME STRONG WITH GUSTY
WINDS AND SMALL HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 6, 2:15 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT WED JUL 6 2016

WYZ102-107-108-062100-
NIOBRARA COUNTY WY-GOSHEN COUNTY WY-EAST PLATTE COUNTY WY-
215 PM MDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOSHEN...SOUTH CENTRAL
NIOBRARA AND NORTHEASTERN PLATTE COUNTIES UNTIL 300 PM MDT...

AT 214 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF RAWHIDE BUTTES...OR 18 MILES SOUTHWEST OF LUSK...MOVING
EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RAWHIDE BUTTES AROUND 230 PM MDT.

LAT...LON 4250 10476 4260 10479 4282 10427 4249 10411
TIME...MOT...LOC 2014Z 255DEG 32KT 4255 10469

RUBIN
Special weather statement, Jul 6, 2:55 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
255 PM MDT WED JUL 6 2016

WYZ101-102-062145-
NIOBRARA COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-
255 PM MDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE AND
NORTHWESTERN NIOBRARA COUNTIES UNTIL 345 PM MDT...

AT 255 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF MANNING RANCH...OR 31 MILES NORTHEAST OF
DOUGLAS... MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LANCE CREEK AROUND 320 PM MDT.

LAT...LON 4306 10506 4313 10509 4345 10450 4305 10427
TIME...MOT...LOC 2055Z 253DEG 38KT 4311 10500

RUBIN
Special weather statement, Jul 6, 3:07 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
307 PM MDT WED JUL 6 2016

NEZ095-WYZ102-108-062200-
NORTH SIOUX NE-NIOBRARA COUNTY WY-GOSHEN COUNTY WY-
307 PM MDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX...NORTHEASTERN
GOSHEN AND SOUTHEASTERN NIOBRARA COUNTIES UNTIL 400 PM MDT...

AT 307 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF HARRISON...OR 18 MILES EAST OF LUSK...MOVING EAST AT 35
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HARRISON AROUND 330 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE VAN TASSELL.

LAT...LON 4259 10415 4274 10423 4300 10370 4261 10353
TIME...MOT...LOC 2107Z 249DEG 28KT 4268 10410

RUBIN
Special weather statement, Jul 6, 3:43 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT WED JUL 6 2016

NEZ002-095-062230-
NORTH SIOUX NE-DAWES NE-
343 PM MDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND
NORTHWESTERN DAWES COUNTIES UNTIL 430 PM MDT...

AT 343 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORT ROBINSON CAMPGROUND...OR 30 MILES WEST OF CHADRON...MOVING EAST
AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CRAWFORD AROUND 355 PM MDT.
  WHITNEY LAKE AROUND 405 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FORT ROBINSON AND
WHITNEY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR THE PANHANDLE
OF NEBRASKA.

LAT...LON 4266 10364 4276 10367 4299 10315 4262 10303
TIME...MOT...LOC 2143Z 259DEG 36KT 4273 10358

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:17 PM MDTSpecial Weather StatementCYSNiobrara43 min
Jul 6, 3:37 AM MDTRed Flag WarningCYS16 hr
Jul 6, 2:15 PM MDTSpecial Weather StatementCYSNiobrara45 min
Jul 6, 2:55 PM MDTSpecial Weather StatementCYSNiobrara50 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.